Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 125, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2012, 3:34 PM EDT for Beaufort County, Colleton County, Hampton County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 3, 2012, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 17 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2583 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS52 KCHS 031934
SVRCHS
SCC013-029-049-032030-
/O.NEW.KCHS.SV.W.0125.120703T1934Z-120703T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES WEST OF
HENDERSONVILLE TO YEMASSEE...MOVING NORTHWEST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HENDERSONVILLE...POCOTALIGO...YEMASSEE...EARLY BRANCH...
MCPHERSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3262 8068 3263 8085 3265 8087 3263 8090
3264 8095 3265 8096 3269 8094 3269 8096
3289 8094 3289 8075
TIME...MOT...LOC 1935Z 117DEG 3KT 3283 8083 3273 8079
$$5 follow-up statements
563
WWUS52 KCHS 031957
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT TUE JUL 3 2012
SCC013-029-049-032030-
/O.CON.KCHS.SV.W.0125.000000T0000Z-120703T2030Z/
HAMPTON SC-COLLETON SC-BEAUFORT SC-
357 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTH CENTRAL BEAUFORT...CENTRAL COLLETON AND EAST CENTRAL
HAMPTON COUNTIES...
AT 357 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF HENDERSONVILLE TO SALKEHATCHIE...MOVING SOUTHWEST
AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3262 8068 3263 8085 3265 8087 3263 8090
3264 8095 3265 8096 3269 8094 3269 8096
3289 8094 3289 8075
TIME...MOT...LOC 1957Z 065DEG 4KT 3284 8085 3272 8081
$$601 WWUS52 KCHS 032017 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT TUE JUL 3 2012 SCC013-032027- /O.CAN.KCHS.SV.W.0125.000000T0000Z-120703T2030Z/ BEAUFORT SC- 417 PM EDT TUE JUL 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEAUFORT COUNTY HAS BEEN CANCELLED... LAT...LON 3270 8076 3269 8096 3289 8094 3289 8075 TIME...MOT...LOC 2017Z 065DEG 4KT 3283 8087 3271 8083 $$ SCC029-049-032030- /O.CON.KCHS.SV.W.0125.000000T0000Z-120703T2030Z/ HAMPTON SC-COLLETON SC- 417 PM EDT TUE JUL 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR WEST CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF EARLY BRANCH TO SALKEHATCHIE...MOVING SOUTHWEST AT 5 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3270 8076 3269 8096 3289 8094 3289 8075 TIME...MOT...LOC 2017Z 065DEG 4KT 3283 8087 3271 8083 $$
416 WWUS52 KCHS 032018 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 418 PM EDT TUE JUL 3 2012 SCC029-049-032030- /O.CON.KCHS.SV.W.0125.000000T0000Z-120703T2030Z/ HAMPTON SC-COLLETON SC- 418 PM EDT TUE JUL 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR WEST CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF EARLY BRANCH TO EARLY BRANCH...MOVING WEST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...EARLY BRANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3271 8076 3269 8096 3289 8094 3289 8075 TIME...MOT...LOC 2018Z 073DEG 7KT 3285 8086 3274 8091 $$
292
WWUS52 KCHS 032024
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT TUE JUL 3 2012
SCC029-032034-
/O.CAN.KCHS.SV.W.0125.000000T0000Z-120703T2030Z/
COLLETON SC-
424 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLETON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3276 8096 3281 8095 3283 8094 3283 8090
3281 8089 3279 8087 3271 8086 3269 8095
TIME...MOT...LOC 2024Z 064DEG 9KT 3276 8092
$$
SCC049-032030-
/O.CON.KCHS.SV.W.0125.000000T0000Z-120703T2030Z/
HAMPTON SC-
424 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL HAMPTON COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR EARLY BRANCH...MOVING SOUTHWEST
AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...EARLY
BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3276 8096 3281 8095 3283 8094 3283 8090
3281 8089 3279 8087 3271 8086 3269 8095
TIME...MOT...LOC 2024Z 064DEG 9KT 3276 8092
$$035
WWUS52 KCHS 032030
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT TUE JUL 3 2012
SCC049-032040-
/O.EXP.KCHS.SV.W.0125.000000T0000Z-120703T2030Z/
HAMPTON SC-
430 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPTON COUNTY
WILL EXPIRE AT 430 PM EDT...
AT 430 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3276 8096 3281 8095 3283 8094 3283 8090
3281 8089 3279 8087 3271 8086 3269 8095
TIME...MOT...LOC 2030Z 064DEG 9KT 3275 8094
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:35 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 3, 1:35 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 135 PM EDT TUE JUL 3 2012 .SYNOPSIS... A STRONG UPPER RIDGE WILL REMAIN WEST OF THE AREA THIS WEEK WHILE A SURFACE TROUGH PERSISTS INLAND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NO CHANGES NEEDED DURING THE EARLY AFTERNOON UPDATE. STATISTICAL GUIDANCE FROM NAM AND GFS ARE VERY DRY OVER THE AREA SHOWING LITTLE IF ANY CHANCE FOR CONVECTION LATER TODAY...BUT SOME OF THE HI-RES MODELS STILL INDICATE THE POSSIBILITY OF ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZE AS IT MOVES INLAND...SO I WILL NOT LOWER THE POPS ANY FURTHER THAN CURRENTLY IN THE FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...ANY LINGERING CONVECTION WILL QUICKLY END BY MID TO LATE EVENING AS THE SEA BREEZE CLEARS THE FAR WESTERN AREAS AND INSTABILITY WANES. DEBRIS CLOUDINESS WILL GRADUALLY THIN WITH TIME...BUT UPSTREAM CIRRUS WILL CONTINUE TO CROSS THE AREA OVERNIGHT. TEMPERATURES WILL BOTTOM OUT IN THE LOWER-MID 70S...EXCEPT UPPER 70S/NEAR 80 AT THE BEACHES AND IN DOWNTOWN CHARLESTON. WEDNESDAY THROUGH FRIDAY...THE GENERAL SYNOPTIC PATTERN WILL REMAIN RELATIVELY UNCHANGED THROUGH FRIDAY. AT THE SURFACE...A PERSISTENT INLAND TROUGH WILL STRENGTHEN AND SLIP CLOSER TO THE COASTLINE AS THE WEEK PROGRESSES. AT THE UPPER LEVELS...RIDGING WILL BECOME CENTERED TO THE WEST...WHILE A PROGRESSIVE TROUGH ALOFT WITH EMBEDDED SHORTWAVE ENERGY SLIPS DOWN THE EAST COAST. ISOLATED TO SCATTERED CONVECTION IS POSSIBLE EACH AFTERNOON...AS A WEAKER CAPPING INVERSION ALLOWS TYPICAL SEA BREEZE CONVERGENCE TO INITIATE DIURNAL THUNDERSTORM ACTIVITY. ADDITIONAL CONVERGENCE WITHIN THE SURFACE TROUGH STRETCHING ACROSS THE SOUTH CAROLINA MIDLANDS AND CENTRAL SAVANNAH RIVER REGION WILL SUPPORT UPSTREAM CONVECTION THAT COULD PROGRESS INTO THE FORECAST AREA EACH EVENING WITHIN DEEP WESTERLY FLOW ALOFT. SOME NUMERICAL MODEL SOLUTIONS EVEN SUGGEST THAT UPPER LEVEL FORCING WITHIN THE TROUGH ALOFT COULD ALLOW THE EVENING CONVECTION TO PERSIST INTO THE OVERNIGHT HOURS. HAVE THUS MAINTAINED A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS TO CONTINUE INTO THE NIGHTTIME PERIODS BOTH WEDNESDAY AND THURSDAY. STEADILY FALLING HEIGHTS ALOFT THROUGH FRIDAY WILL MAINTAIN A GRADUAL COOLING TREND. HIGH TEMPERATURES WILL STILL RISE ABOVE SEASONAL NORMALS...REACHING THE MID TO UPPER 90S AWAY FROM THE COAST ON WEDNESDAY AND THE LOW TO MID 90S BY THURSDAY AND FRIDAY. DEW POINTS WILL STILL LINGER IN THE LOW TO MID 70S EACH AFTERNOON...YET THE DECREASING TEMPERATURES WILL KEEP HEAT INDICES BELOW ADVISORY CRITERIA. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE BROAD TROUGH ALOFT WILL BEGIN TO DIMINISH THROUGH THE WEEKEND...WITH A WEAK RIDGING PATTERN DEVELOPING IN ITS PLACE. MOISTURE AND CONVERGENCE WILL REMAIN ENHANCED WITHIN AN INLAND SURFACE TROUGH THAT WILL UNDERGO SEVERAL STAGES OF WEAKENING AND STRENGTHENING THROUGH THE PERIOD. LATEST NUMERICAL MODEL SOLUTIONS SUGGEST THE SURFACE PATTERN WILL BE WEAKEST FRIDAY AND SATURDAY...AS THE ATLANTIC RIDGE ATTEMPTS TO BUILD BACK OVER THE COASTLINE. THE SURFACE TROUGH THEN RESTRENGTHENS FROM THE NORTH SUNDAY AND MONDAY...AS SOME ADDITIONAL SHORTWAVE ENERGY SLIPS INTO THE REGION FROM THE GREAT LAKES. WILL MAINTAIN MENTION OF ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS EACH DAY ACCORDINGLY...ESPECIALLY DURING THE TIMES OF MAX HEATING/INSTABILITY OF THE AFTERNOON/EARLY EVENING HOURS. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 90S EACH AFTERNOON...STILL A FEW DEGREES WARMER THAN SEASONAL NORMALS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 18Z TAFS. ISOLATED CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON...BUT COVERAGE SHOULD REMAIN QUITE LIMITED. EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER THAN 30 PERCENT CONFIDENCE LEVEL. && .MARINE... SOUTHERLY WIND REGIME WILL PERSIST INTO TONIGHT. WINDS WILL REMAIN 15 KT OR LESS THROUGH THE PERIOD WITH SEAS 2-4 FT. WEDNESDAY THROUGH SATURDAY...THE MARINE AREA WILL BE GENERALLY BE LOCATED BETWEEN ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH TO THE WEST/NORTHWEST THROUGH THE PERIOD. SOUTH TO SOUTHWEST WINDS AT OR BELOW 15 KT WILL PREVAIL INTO EARLY NEXT WEEK...WITH SEAS 1 TO 3 FT ACROSS THE NEARSHORE WATERS AND 3 TO 4 FT ACROSS THE OUTER MARINE ZONES. THE INLAND SURFACE TROUGH WILL BE ON A STEADY STRENGTHENING TREND AS THE WEEK PROGRESSES...TIGHTENING THE PRESSURE GRADIENT WITH THE ATLANTIC SURFACE HIGH. SOUTH/SOUTHWEST FLOW COULD SURGE UP TO 15 TO 20 KT AT TIMES...ESPECIALLY BY LATER IN THE WEEK. HOWEVER WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .TIDES/COASTAL FLOODING... THE UPCOMING FULL MOON COMBINED WITH THE PERIGEAN SPRING TIDES WILL RESULT A RISK FOR SHALLOW COASTAL FLOODING NEAR THE TIMES OF HIGH TIDE DURING THE EVENING HOURS THIS EVENING THROUGH MUCH OF THE WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...ALSHEIMER SHORT TERM...ALSHEIMER LONG TERM...BSH AVIATION...JHP MARINE...ALSHEIMER/BSH TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 3, 3:23 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 323 AM EDT TUE JUL 3 2012 AMZ350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-040730- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 323 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-040730- CHARLESTON HARBOR- 323 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 2:13 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
213 PM EDT TUE JUL 3 2012
GAZ088-031845-
SCREVEN-
213 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 245 PM EDT...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES NORTHEAST OF GREEN HILL...MOVING SOUTH
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...NEWINGTON...OLIVER AND SYLVANIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3286 8164 3284 8144 3277 8142 3277 8143
3271 8141 3270 8143 3269 8141 3264 8140
3263 8142 3260 8139 3252 8152 3250 8155
3260 8171
TIME...MOT...LOC 1814Z 012DEG 10KT 3277 8153Special weather statement, Jul 3, 2:51 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT TUE JUL 3 2012
SCZ040-042-031915-
ALLENDALE-HAMPTON-
251 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 315 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ROUSE TO
GIFFORD...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...BARTON...BRUNSON...ESTILL...FAIRFAX...
GIFFORD...LENA...LURAY...MARTIN...SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3311 8136 3311 8129 3309 8115 3274 8119
3276 8141 3276 8142 3281 8143 3284 8142
3285 8144 3315 8151
TIME...MOT...LOC 1852Z 000DEG 3KT 3288 8133 3284 8127Local storm report, Jul 3, 3:18 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 7 ENE SYLVANIA 32.80N 81.54W
07/03/2012 SCREVEN GA PUBLIC
THE PUBLIC REPORTED A TREE DOWN.
&&
EVENT NUMBER CHS1200447
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:51 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 3, 3:18 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 57 min |
| Jul 3, 4:41 PM EDT | Special Weather Statement | CHS | Hampton | 49 min |
| Jul 3, 4:48 PM EDT | Coastal Flood Advisory | CHS | 5 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.